MAUDE Adverse Event Report: LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT
Model Number 0638-800-01
Medical Device Problem Codes Device Displays Incorrect Message (2591); Adverse Event Without Identified Device or Use Problem (2993); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, after the patient was sedated, the console was shutting down on its own.An error message was prompted stating "all lasers malfunctioning, contact service." the console was restarted and error 801 was prompted.A fiber was connected to the console, however, the same error occurred.The error messages couldn't be cleared to continue use.The procedure was not completed due to this event.This event is being reported for procedure aborted after patient sedation.
 
Additional Manufacturer Narrative
Manufacturer's email address: (b)(4).
 
Additional Manufacturer Narrative
The service repair was performed by the field service engineer.During service repair, the field service engineer (fse) replaced high voltage power supply (hvps) and central processing unit (cpu) board.Fse performed extensive troubleshooting.A new cpu board and pump motor were ordered.A new cpu board cleared error 801 code.Fse replaced bricks 1 and 4.Alignment was performed on bricks 1 and 4.It was observed that brick 3 was calibrating at very high values and was determined that brick 3 will need replacement.New pump motor was replaced with manifold and flow switch was also replaced.According to the information provided, even though the product analysis states that the component was in good condition, after the fse changed the cpu, the issue was resolved, and the unit was within specification.Therefore, it is likely that the cpu was damaged.Therefore, the reported allegation is confirmed.Additional to this, as no reported allegations, the pump motor, the bricks, the manifold, the flow switch, the second relay mirror and the hvps were replaced, these components are not related to the issue experienced by the customer.Based on the analysis results, the investigation conclusion code of cause traced to component failure was assigned to this investigation.Manufacturer's email address: (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
The service repair was performed by the field service engineer.During service repair, the field service engineer (fse) replaced high voltage power supply (hvps) and central processing unit (cpu) board.Fse performed extensive troubleshooting.A new cpu board and pump motor were ordered.A new cpu board cleared error 801 code.Fse replaced bricks 1 and 4.Alignment was performed on bricks 1 and 4.It was observed that brick 3 was calibrating at very high values and was determined that brick 3 will need replacement.New pump motor was replaced with manifold and flow switch was also replaced.According to the information provided, even though the product analysis states that the component was in good condition, after the fse changed the cpu, the issue was resolved, and the unit was within specification.Therefore, it is likely that the cpu was damaged.Therefore, the reported allegation is confirmed.Additional to this, as no reported allegations, the pump motor, the bricks, the manifold, the flow switch, the second relay mirror and the hvps were replaced, these components are not related to the issue experienced by the customer.The returned device was visually inspected and the water pump, water pump manifold, and the cpu with the eeprom boards were found in good physician condition.According to the information provided, even though the product analysis states that the component was in good condition, after the field service engineer changed the cpu, the water pump, the flow switch and the relay mirror, the issue was resolved, and the unit was within specification.Therefore, it is likely that the cpu and water pump were damaged.Therefore, the reported allegation is confirmed.Additional to this, as no reported allegations, the pump motor, the bricks, the manifold, the flow switch, the second relay mirror and the hvps were replaced, these components are not related to the issue experienced by the customer.Based on the analysis results, the investigation conclusion code of cause traced to component failure was assigned to this investigation.Manufacturer's email address: (b)(6).
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The service repair was performed by the field service engineer.During service repair, the field service engineer (fse) replaced high voltage power supply (hvps) and central processing unit (cpu) board.Fse performed extensive troubleshooting.A new cpu board and pump motor were ordered.A new cpu board cleared error 801 code.Fse replaced bricks 1 and 4.Alignment was performed on bricks 1 and 4.It was observed that brick 3 was calibrating at very high values and was determined that brick 3 will need replacement.New pump motor was replaced with manifold and flow switch was also replaced.According to the information provided, even though the product analysis states that the component was in good condition, after the fse changed the cpu, the issue was resolved, and the unit was within specification.Therefore, it is likely that the cpu was damaged.Therefore, the reported allegation is confirmed.Additional to this, as no reported allegations, the pump motor, the bricks, the manifold, the flow switch, the second relay mirror and the hvps were replaced, these components are not related to the issue experienced by the customer.The returned device was visually inspected and the water pump, water pump manifold, and the cpu with the eeprom boards were found in good physician condition.According to the information provided, even though the product analysis states that the component was in good condition, after the field service engineer changed the cpu, the water pump, the flow switch and the relay mirror, the issue was resolved, and the unit was within specification.Therefore, it is likely that the cpu and water pump were damaged.Therefore, the reported allegation is confirmed.Additional to this, as no reported allegations, the pump motor, the bricks, the manifold, the flow switch, the second relay mirror and the hvps were replaced, these components are not related to the issue experienced by the customer.Based on the analysis results, the investigation conclusion code of cause traced to component failure was assigned to this investigation.Manufacturer's email address: (b)(4).

Brand Name
VERSAPULSE POWERSUITE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
hakidm
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidm
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17653458
Report Number2124215-2023-43578
Device Sequence Number12333669
Product Code GEX
UDI-Device Identifier07290109146164
UDI-Public07290109146164
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0638-800-01
Device Catalogue Number0638-800-01
Device Lot Number0000000430
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer10/03/2023
10/31/2023
03/14/2024
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date10/24/2023
11/28/2023
04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown